Erowid References Database
“A fatal trip with ecstasy: a case of 3,4-methylenedioxymethamphetamine/3,4- methylenedioxyamphetamine toxicity”.
J R Soc Med. 1996 Jan;89(1):51P-2P.
Since the late 1980s there have been a number of reports about the complications associated with using the designer drug 3,4-methylenedioxymethamphetamine (MDMA) or 'ecstasy'. Although this drug has been widely abused in the past, the potentially fatal complications have arisen recently mainly due to the circumstances of its use at all-night dance sessions or 'raves'. A combination of direct toxicity and strenuous physical exertion can lead to hyperthermia and its attendant complications. The following case illustrates some of the possible consequences following ingestion of 'ecstasy', and reiterates the importance of prompt recognition and treatment in preventing the development of irreversible sequelae.
[ Cite HTML